Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Suffering from shaky hands and hypertension. Am I suffering from neurological disorder?

User rating for this question
Very Good
Answered by

Practicing since : 1974
Answered : 125 Questions
i am 48 years old, my height is 5.5, weight 63 kg. i am suffering from shaky hands for the last 10 years or so. Especially left hand, i cant hold any object in the left hand, it starts shaking the moment i hold any object or stretch out the hand. Even my right hand shakes while writing etc. and the pen falls down while writing. i consulted local physcians but could not get any result. My friends suggest that i may be suffering some neurological disorder. i have not consulted any neurologist till date. Kindly advise the course of medicine, etc. immediately. i am also suffering from hypertension for the last one year or so. i am taking one tablet of selomax 25/2.5 daily. also undergone angiography last year, there were no blockages and reports were clear and the bloodpressure is now under control.
Posted Sun, 2 Sep 2012 in Brain and Spine
Answered by Dr. Pratap Sanchetee 4 hours later

Thanks for the query.

I understand your concern. Tremors in your hands which are there for 10 years can interfere with your daily activities including writing. We have to find out the cause and treat for the same.

Fortunately or unfortunately in most of the instances no apparent cause is evident. In such cases symptomatic treatment is given using medical drug in the aim of stopping the tremors. So with due respect, it is beneficial that you consult a nearby neurologist.

If I were to be your treating doctor, I would perform a detailed neurological examination and suggest the following:

1. Routine blood investigations including thyroid function test.
2. There are few medicines available which may help you. Consider beta blocker group of drug. This will also control your blood pressures in addition to treating the tremors.

So plan your visit to a neurologist. You should be able to lead a better life very soon.

Hope this answers your query. Let me know if you have any further concerns.

Dr. Pratap
Above answer was peer-reviewed by
Follow-up: Suffering from shaky hands and hypertension. Am I suffering from neurological disorder? 18 hours later
Thank you for your advice. i have already undergone thyroid tests which were reported to be normal. i am taking selomax 25/2.5 tablet daily which contains metoprolol which is a beta blocker to my knowledge. i had also undergone brain scan about seven years ago, where there was a suspected arachnoid cyst in the right temporal area. i had consulted a ENT Surgeon then for tinnitus. he had advised the brain scan. Fortunately/Unfortunately, he didnt advise any further action related to the cyst. i too neglected the issue as i was living normally, almost. Since the last few days i am getting tremors in the both hands right from the morning when i get up. Even in the middle of the night when i get up for a piss, i feel tremors especially in the left hand. please advise further in the matter. thank you once again.
Answered by Dr. Pratap Sanchetee 4 hours later

Thanks for posting your query.

Good that thyroid function tests are normal.

You require a detailed examination by neurologist with attention to rule out Parkinson's disease. Your doctor may increase the dose of metoprolol to 50-100 mg considering clinical situation. MRI findings are not related to tremors.

Hope this helps.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor